Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Mansfield's imprimitivity theorem for arbitrary closed subgroups

Authors: Astrid an Huef and Iain Raeburn
Journal: Proc. Amer. Math. Soc. 132 (2004), 1153-1162
MSC (2000): Primary 46L05; Secondary 46L08, 46L55
Published electronically: August 28, 2003
MathSciNet review: 2045432
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\delta$ be a nondegenerate coaction of $G$ on a $C^*$-algebra $B$, and let $H$be a closed subgroup of $G$. The dual action $\hat\delta:H\to\operatorname{Aut}(B\times_\delta G)$ is proper and saturated in the sense of Rieffel, and the generalised fixed-point algebra is the crossed product of $B$ by the homogeneous space $G/H$. The resulting Morita equivalence is a version of Mansfield's imprimitivity theorem which requires neither amenability nor normality of $H$.

References [Enhancements On Off] (What's this?)

  • 1. K. Deicke, D. Pask, and I. Raeburn, Coverings of directed graphs and crossed products of $C^*$-algebras by coactions of homogeneous spaces, Internat. J. Math., to appear.
  • 2. S. Echterhoff, S. Kaliszewski, and I. Raeburn, Crossed products by dual coactions of groups and homogeneous spaces, J. Operator Theory 39 (1998), 151-176. MR 99h:46124
  • 3. S. Echterhoff and J. Quigg, Full duality for coactions of discrete groups, Math. Scand. 90 (2002), 267-288. MR 2003g:46079
  • 4. P. Green, The local structure of twisted covariance algebras, Acta Math. 140 (1978), 191-250. MR 58:12376
  • 5. A. an Huef, I. Raeburn, and D. P. Williams, A symmetric imprimitivity theorem for commuting proper actions, preprint (arXiv.math.OA/0202046), 2002.
  • 6. S. Kaliszewski and J. Quigg, Imprimitivity for $C^*$-coactions of non-amenable groups, Math. Proc. Cambridge Philos. Soc. 123 (1998), 101-118. MR 99a:46118
  • 7. M. B. Landstad, J. Phillips, I. Raeburn, and C. E. Sutherland, Representations of crossed products by coactions and principal bundles, Trans. Amer. Math. Soc. 299 (1987), 747-784. MR 88f:46127
  • 8. K. Mansfield, Induced representations of crossed products by coactions, J. Funct. Anal. 97 (1991), 112-161. MR 92h:46095
  • 9. C. K. Ng, A remark on Mansfield's imprimitivity theorem, Proc. Amer. Math. Soc. 126 (1998), 3767-3768. MR 99h:46111
  • 10. D. Olesen and G. K. Pedersen, Applications of the Connes spectrum to $C^*$-dynamical systems, J. Funct. Anal. 30 (1978), 179-197. MR 81i:46076a
  • 11. D. Olesen and G. K. Pedersen, Applications of the Connes spectrum to $C^*$-dynamical systems II, J. Funct. Anal. 36 (1980), 18-32. MR 81i:46076b
  • 12. J. C. Quigg, Landstad duality for $C^*$-coactions, Math. Scand. 71 (1992), 277-294.MR 94e:46119
  • 13. J. C. Quigg, Full and reduced $C\sp *$-coactions, Math. Proc. Cambridge Philos. Soc. 116 (1994), 435-450.MR 95g:46126
  • 14. J. C. Quigg and I. Raeburn, Induced $C^*$-algebras and Landstad duality for twisted coactions, Trans. Amer. Math. Soc. 347 (1995), 2885-2915. MR 95j:46080
  • 15. I. Raeburn, On crossed products by coactions and their representation theory, Proc. London Math. Soc. 64 (1992), 625-652. MR 93e:46080
  • 16. M. A. Rieffel, Proper actions of groups on $C^*$-algebras, Mappings of Operator Algebras, Progr. Math., vol. 84, Birkhäuser, Boston, 1988, pp. 141-182. MR 92i:46079
  • 17. M. A. Rieffel, Integrable and proper actions on $C^*$-algebras, and square integrable representations of groups, preprint (arXiv.math.OA/9809098), 1999.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L05, 46L08, 46L55

Retrieve articles in all journals with MSC (2000): 46L05, 46L08, 46L55

Additional Information

Astrid an Huef
Affiliation: School of Mathematics, The University of New South Wales, Sydney, NSW 2052, Australia

Iain Raeburn
Affiliation: School of Mathematical and Physical Sciences, University of Newcastle, NSW 2308, Australia

Received by editor(s): June 30, 2002
Received by editor(s) in revised form: December 18, 2002
Published electronically: August 28, 2003
Additional Notes: This research was supported by grants from the Australian Research Council, the University of New South Wales and the University of Newcastle.
Communicated by: David R. Larson
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society